Your browser doesn't support javascript.
Show: 20 | 50 | 100
Results 1 - 4 de 4
Filter
1.
Acta Myologica ; 40(SUPPL 1):51-52, 2021.
Article in English | EMBASE | ID: covidwho-1663066

ABSTRACT

The etiology of dermatomyositis is unknown but immune dysregulation plays a key role. A 68-year-old man presented with a 1-month history of skin rash, myalgia and symmetrical proximal limb weakness. He developed these symptoms about three weeks after the second dose of Vaxzevria. On examination, he showed a diffuse facial, scalp, arm and trunk rash with periorbital edema. No Gottron papules were detected. Creatine kinase levels were markedly increased. Electromyography was normal, whereas muscle biopsy revealed a perivascular mixed cell infiltrate. Based on clinical features, elevated muscle enzymes and muscle biopsy, a diagnosis of dermatomyositis was established. A full-body CT scan, performed in order to exclude a connection with malignancies, appeared unremarkable. The patient showed a gradual improvement of symptoms after treatment with intravenous methylprednisolone 80 mg for three days, then transitioned to oral prednisolone 50 mg. To the best of our knowledge, this is the first case of new-onset dermatomyositis after COVID-19 vaccination. Dermatomyositis occurring after vaccination is a well-recognized phenomenon and may be attributable to homology between vaccine components and muscle antigens, triggering an autoimmune response. Moreover, dermatomyositis has been recognized as a manifestation of COVID-19-induced muscle disease. It has been hypothesized that SARSCoV- 2 may transfer its genetic material into the muscle fibers, thus triggering a T cell-mediated viral response leading to muscle damage. In addition, three different T cell receptor epitopes highly specific” for SARS-CoV-2 have been detected in dermatomyositis patients, reinforcing the hypothesis of molecular mimicry.

SELECTION OF CITATIONS
SEARCH DETAIL